On Monday, Feb 18th, I started with my 4th phase of chemotherapy. It started off with the blood work and the spinal tap. My ANC was surprisingly down to 710 and I was scared that they will not start since it has to be at 750 but my doctor said, it’s okay to do it and I was so happy! After the spinal tap, I got the 2 medicines Vincristine and Doxorubicin through my port. I did not feel too good that day after I came home. It was very tiring and my body was aching so much. I actually threw up later in the day after which I just felt like sleeping with my dad. I got the good news and the bad news that day. The good news was that I did not have to stay there and will only go back on Friday. But the bad news was that there might be another phase added to my treatment because I was MRD positive after day 29. Even though it is not confirmed but I was disappointed because I was hoping to get it over soon so that I can get my port out. But then when I was talking to my mom, she explained that how important it is that we follow the protocol to get cured. I am okay with it now.
Next few days did not go as I thought they will. I had started taking steroids again and this time it was Dexamethasone. I was excited to see how crazy I am going to get about eating food like the first phase instead I lost interest in food because of the pain in my back and the belly. It was so hard to take so many medications morning and evening when you do not feel like eating anything. I became very quiet and sleepy all the time. I would fall asleep while attending the class. My dad was away for few days and I missed him so much. I was getting irritated with every little thing. When my dad came back on Thursday night, which was the first time I smiled. My mom was sad to see me like this but I started to feel better when daddy came.
On Friday, I went back to the hospital for my chemo. Everyone felt that I was not myself and was very quiet. The doctor said that the belly and back pain are the side effects of the Monday chemo medication. The mood swings are the result of the steroids but they will get better. I do not like Peg Asparaginase because it takes 2 hours to get it through the port and then I have to wait 2 hours more to see if I would get the allergic reaction to it. I could not attend the school on Friday because I was not feeling well when they were giving me the medicine in the morning. The good thing about Friday evening was that I was able to enjoy my brother’s dance in the talent show in my old elementary school. I actually stayed for the whole show because it was so interesting.
Although last few days were not a blast but I did feel better over the weekend. I had some good time with my grandparents who came from India for me and my little cousin. By Sunday, I started to eat better and felt more energy but this pain in my back was still there. I ended my Sunday with the happy mood because my weight had increased to 61pounds even though I was not eating that much.